Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Adrenaline1

EpiPen and Hyperadrenergic Pots

Recommended Posts

Hi All - 

Has anyone ever had to use an EpiPen with a hyperpots diagnosis? Recently I've been having acute allergic reactions with throat involvement. Luckily they have resolved themselves with steroids and antihistamines but in the event that I would have to use my EpiPen I am worried about the effect that it would have on my blood pressure as my spikes take my systolic above 180. 

Thanks

Share this post


Link to post
Share on other sites

Ive been wondering the same thing. I get the bp spikes too with systolic as high as 220 and my allergies have been increasing 

 

maybe epi pen jr. for a smaller dose? Ive been figuring that if i i need epi  for allergy it would be because the bp dropped to low and would just bring it back up and not overshoot. And effects of epi wear off fast. But maybe all wishful thinking. One of several reasons am avoiding beta blockers for bp is because of allergic reactions 

when u take an antihistamibe (h1) does it do anything to your bp or other adrenal excess? Lately i cannot take an h1 blocker since makes me heart pound. (Not sure yet  my dysautonimia is hyperandrenergic pots). Is there any connection between your hyper pots and allergies? Eg i think i may have a mast cell problem. 

Share this post


Link to post
Share on other sites

My immunologist gave me children's dose eppi pens because of my unstable blood pressure. Thankfully I've never had to use them, currently treating reactions with liquid benadryl through my feeding tube, does not take as long to be effective which is huge for me. 

Share this post


Link to post
Share on other sites

If you are using one of the centrally acting alpha-agonist hypotensive agent like guanfacine or clonidine it's very important to consult a pharmacist about the interactions of the 2 meds but also consult with a specialist that understands about those that have high norepinephrine levels to start with.  I agree that this situation needs to be under the guidance of a professional because I think potentially it could be very unsafe if not monitored. 

Share this post


Link to post
Share on other sites

Hi - I also agree that you should be careful. HyperPOTS can cause great distress if triggered and new meds - especially ones like epi or cortisone - can cause crises. Having said that - the serious allergic reaction you described cannot be ignored. I would probably go to ED right away if you need to use it ( at least that is what I would do ). Not taking it could be more serious than taking it. A hyperadrenergic crisis does not kill you but a severe allergic reaction can. So - in my opinion - if you feel like you need to take it I would take it. 

Share this post


Link to post
Share on other sites

My autonomic specialist basically said if I need it to save my life to use it.  Definitely something you should discuss with them.

Share this post


Link to post
Share on other sites

Adrenalin is out of you within 10 mins, it's the only way to stop an allergic reaction unfortunately in an anaphalyaxis attack! Speak to your doc about concerns as I've thought this one to myself before!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...